For years we have been looking for the cause of autism in our children. There were vaccinations which were proposed a number of years ago. There was antibiotic use for ear infections (which more often than not were due to dairy issues), and of course there was blame placed on parents (often mothers). Now there is another proposed culprit and there is at least a good correlation. So what is this smoking gun? Acetaminophen.
That is right, there appears to be a correlation between the use of acetaminophen and the incidence of asthma, autism, and ADHD. Dr. William Shaw of Great Plains Laboratory puts together a interesting argument for acetaminophen being the culprit. If this does turn out with further study to be one of the major culprits, then the theories around vaccinations will have come so close to having found the culprit years ago.
In a society where pain is to be dealt with immediately (think teething), and fevers to be avoided, acetaminophen quietly crept into our lives. Our children's fevers went down, they slept and we slept. However, the evidence (at a minimum) suggests that this needs to be studied further. And most importantly, we need to stop medicating our children with acetaminophen.
The most shocking finding in the paper is that while Cuba has a very high vaccination rate, it has a very low autism rate. In Cuba, acetaminophen is not used to treat childhood teething issues, fevers, and post vaccination uncomfortability.
If you want to be proactive with the medical care of your children, do not hesitate to meet with us. We can help with less harmful ways to deal with fevers, teething and overall general preventative care for your child.
Read the full article here: Increased Acetaminophen use Major Cause Autism, Attention Deficit with Hyperactivity, and Asthma
Comments are closed.
This is Dr. Michael's blog written from the great metropolis of Edmonton and providing you naturopathic information - enjoy!